MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100R
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hyphema (1911); Intraocular Pressure Increased (1937); Loss of Vision (2139)
Date of Event 09/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was lost by the customer and is not available for evaluation.The device history records were reviewed for this manufacturing lot and there were no non-conformities believed to be related to the reported event.Hyphema, iop elevation, decreased vision, and inflammation are identified in the device labeling as known inherent risks of glaucoma stent surgery.(b)(4).Submitted to fda: 11/11/2016.
 
Event or Problem Description
The surgeon initially reported being unable to implant the istent due to patient anatomy that precluded implantation.Clinical follow-up was requested and on (b)(6) 2016 the surgeon provided the following additional event details.Implantation was not successful due to compromised visualization.During surgery, the istent was lost.The surgeon thoroughly performed i and a and was unable to visualize the istent with postoperative imaging.At the one month post-operation exam the patient complained of irritation likely due to iop lowering drops.The patients vision was reported to have improved and the iop had returned to baseline.The surgeon provided the following additional information to glaukos on 10/31/2016.The surgeon reported that they felt confident that the istent was successfully removed via i and a.The patient presented post-operatively with hyphema resulting in elevated iop.At the time of iop rise the patient was on more glaucoma medications compared to pre-operation.Due to the iop increase, the surgeon reported corneal edema, bcva loss greater than 2 lines compared to preoperative bcva (though both improved by the 1 week post-operative exam).The inflammation was treated with steroids, muro, artificial tears and cold compresses.The patient's iop is currently under control and their visual acuity has improved.The patient continues to complain of irritation.The adverse event was reported to have resolved with sequelae as the iop improved but the cornea still has diffuse pigment on endothelium.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key6097139
Report Number2032546-2016-00069
Device Sequence Number11046761
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public01008537040020051010649317181130
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberGTS100R
Device Lot Number106493
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2016
Initial Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR